|Please share with friends!|
Needing two new IV sites, it only took a mere five attempts. I went to bed with a small bruise on my forearm and woke up with a H-U-G-E hematoma, or ginormous bruise caused by internal bleeding because of my blood being thinned too much. The heparin numbers should be between 50-60. The scale stops at 150. My first three blood draws were 150. (**BTW, if you say, "hematoma, hematoma, hematoma, hematoma," it sounds like the beginning of, "The Lion Sleeps Tonight
Hmmmm. You should have seen my face for the entire day after I shaved! Kinda looked like I was already wearing my Halloween costume! Two of my fingernail beds started bleeding for no apparent reason too. Gross and annoying!
Now I am off heparin for a day (and night), and will try again. If it is too hard to regulate, then I will have an operation to place a filter in a major vein to catch the leg blood clots if they come loose. However, this filter has a tendency to form MORE blood clots if left in for very long. Can't win for losing sometimes! My legs continue to look like Bilbo Baggins' and are quite painful. My finger, however, is looking really great!
Here I thought I would be in the hospital just over night--I was so sure that I only packed one pair of underwear!--and this is my eighth day of a stay that will be at least ten days. It's hard not to be frustrated when I contracted this reoccuring staph infection at the hospital, developed two blood clots at the hospital, and acquired this huge hematoma because of incorrect heparin doses. Somehow, I don't think the hospital is going to give me a discount for this extended stay for which I have had to endure.
But, all things work together for the good of those who love God, and He always answers. It just might not be yes. Sometimes it's no, or not yet. So, I continue to be kind to the nurses and care providers and try to be a light in this world.